Is this a good sign or bad

I had been on minocycline for three months, without any reactions what so ever.  In the last week i have changed to doxyi due to the expence of mino.

Since being on doxy i have had my old symptom of numbness in face and head, plus increased foggy ness.

Is this a good sign.  Could it be the doxy fighting the cpni, or is it the doxy not working as well as the mino.

I would be very grateful for any thoughts x

Kirsty

This is, to me, a good thing.  Not today, not tomorrow, but someday you will improve in some way.  Those are what I have always called windows or glimmers.  The most important thing is to hold to your course, keep the pressure on, take your supps, and eat well.   And the thought that has paid most for me:  never, never give up.  This takes seemingly forever, but when these moments come, it is magic.

Rica

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.

Kristi,

 Minocycline is generic. Do not change or play around it is dangerous, as the bugs get resistant and changing medications without reason isca bad idea. In any case I do not know what you are being treated for and if this is the only regimen , please you will get better, follow a set regimen, stay on course

Kirsty, Here, we consider reactions like yours to be positive events.  The standard line of thought is that the meds are killing the bacteria and you are feeling the result because of increased inflammationi. (Inflammation is what causes so many of our symptoms, like pain, numbness, flushing, etc.)

In your case, and I'm just guessing, maybe the doxycycline is less of an immunomodulator than minoi is.  A modulator will suppress your symptoms while you're taking it.  Immunomodulation should not be confused with disease eradication.  I would ALWAYS choose the more effective killer over the less effective one, even if I received zero immunomodulation.  I want to get better, not just mask the symptoms of my disease.

Doxy is very effective in this protocol.  You're fine with it, and the more money you save, the more you'll have to spend on fun stuff, once your health improves!  ;-)

p.s. - Minocycline is NOT dangerous.  Nor is doxy.  No one advocates changing meds frivolously, but as long as you don't keep switching up every few days, no worries.  If you decided to take rifampin, however, be mindful you have to be consistent with it.  It's not suitable for intermittent use.

The difference between what we do and what we are capable of doing would suffice to solve most of the world’s problems. Mohandas Gandhi

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.